How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Saha Your Own Question
Dr. Saha
Dr. Saha, Doctor (MD)
Category: Health
Satisfied Customers: 17644
Experience:  35 years of experience
Type Your Health Question Here...
Dr. Saha is online now
A new question is answered every 9 seconds

Hi. I go by JD. I have had vertigo for several days now.

This answer was rated:

Hi. I go by JD. I have had vertigo for several days now. Dizzy and nausceous. Some pressure in my head and my ears seem to want to pop. I'm sure it's either weather pressure related (FLorida), congestion, or side effect of a new medicine I'm on. Any home remedies I could try to ease the symptoms since it's the weekend? Bed and hot compresses on my head and ears with lights off and eyes closed helps but I'd rather be a little more functional. Thanks



Thank you for your question, I’m Dr. Saha and I’ll try to help you.


Do you have any cough and cold?


How is your blood pressure?


Which new medicine did you start?


Do you take any other medicine regularly?



Customer: replied 3 years ago.

Hi. Dr. Saha. Happy Saturday My blood pressure is fine - been checked recently. No cough or cold - some post nasal drip. The new medicine is Plaquinil. I regularly take Armour Thyroid as well as Effexor (150mg - XR) which I have been on for several years. thx

Thank you JD for the information,

There are various causes for vertigo, dizziness and nausea.

Plaquinil can cause nausea, dizziness & ear symptoms.

As you have started it recently it can be a factor.

You can take the medicine with food.

Besides medicine BPPV, labyrinthitis, ear infection,Meniere's can cause it.

Sometimes other causes like atherosclerosis of brain vessels, bleeding in the cerebellar region of brain, migraine etc can also be factors for vertigo.

Meclizine or diphenhydramine can help to control the symptoms.

But I would advise to get an examination by doctor to get it confirmed & start proper treatment.

I hope this information helps.

I will be happy to assist, if you need any clarification.

Please feel free for any follow up query.

Best wishes.
Customer: replied 3 years ago.

I appreciate you taking the time to explain what it could be ... but being the weekend can you recommend anything I can try to alleiate or minimize the symptoms?

Take Plaquenil with food.

Please take more fluid.

Both Meclizine and diphenhydramine(Benadryl) are over the counter medicines.

You can try any of them.

They can help to control the symptoms.

If they do not help, you should go to doctor to have an evaluation.

Dr. Saha and 4 other Health Specialists are ready to help you
Customer: replied 3 years ago.

Thanks much - enjoy your weekend.

Wish your early recovery.

Good luck.

Related Health Questions